What to Do If You Receive a Suspected Counterfeit Viagra Order

A parcel that looks like Viagra may still contain counterfeit or substandard sildenafil. Genuine-looking packaging, a familiar logo or an order confirmation does not prove authenticity. If the source is uncertain, pause before opening or taking the tablets and verify the supply chain.

In Australia, Viagra and generic sildenafil are Schedule 4 prescription medicines. A legitimate sale should involve a valid script from an authorised prescriber, a dispensing pharmacist and appropriate supply information. Telehealth can make this convenient, but it should not bypass prescription and identity checks.

Counterfeit tablets may contain too little or too much sildenafil, a different active ingredient or unlisted substances. An ineffective dose is only one possible outcome; unknown chemicals can interact badly with heart medicines or cause toxicity. Colour, shape and packaging cannot confirm what a tablet contains.

Start by preserving the parcel, then verify the seller using contact details found independently, not from the order message. If someone has already taken a suspect tablet, the response depends on symptoms and timing. Healthdirect on 1800 022 022 can advise, while severe symptoms warrant 000.

Stop before taking the tablets

Do not taste, crush, split or otherwise test the tablets at home. Leave them sealed if possible, and keep any unused tablets, capsules and outer packaging. Copying a logo is easy, while genuine-looking print and a blue tablet are not reliable authentication methods.

Keep the delivery label, invoice, order number, emails, text messages and payment records, and photograph them before moving anything. Check whether courier tracking matches the sender and when the parcel was dispatched. A delayed parcel may be a shipping problem, but a substituted or unsealed product needs investigation rather than use.

Verify the seller independently

Contact the dispensing pharmacy using a phone number or website you locate yourself, not one embedded in a suspicious message. Ask whether they sent the order and whether the product, batch and supply chain match their records. If no Australian pharmacy is involved, treat the purchase as unverified.

The Therapeutic Goods Administration can confirm whether a medicine is included in the Australian Register of Therapeutic Goods. An ARTG listing confirms that a product is legally listed in Australia; it does not authenticate this parcel, its batch or the seller. Check the relevant state pharmacy authority when a purported online dispensary cannot provide verifiable pharmacist and premises details.

A general ED medication guide can help you understand sildenafil strengths, names and usual dosing, but it cannot authenticate this parcel. Legitimate Australian telehealth services arrange a consultation and prescription, then connect the patient with a licensed pharmacy. Be cautious if a seller skips those steps, accepts cryptocurrency or gift cards, or refuses an Australian script.

Preserve evidence and escalate the problem

Report suspected counterfeit or substandard medicine to the TGA through its adverse-event and quality-issue channels, and keep copies of the evidence. Also tell your GP or pharmacist. Do not post the tablets publicly, send them to unrelated addresses or pay a refund fee; investigators do not need payment to take reports.

A suspicious message may lead to unrelated material. For example, a confirmation link that sends you to an unrelated fashion retailer is not evidence of a pharmaceutical licence and may point to a copied or compromised page. Close it, avoid entering personal or payment details, and navigate independently to the pharmacy's verified site.

Contact your bank promptly if card or bank-account details were exposed. Ask about a temporary block, dispute the transaction and watch for further withdrawals; changing passwords may also be needed if personal information was disclosed. Avoid deleting messages, because the sender address, timestamps and tracking history can help an investigation.

Get medical help after possible exposure

If you took a suspect tablet but feel well, call a pharmacist, GP or Healthdirect on 1800 022 022 for individual advice and retain the packet. In NSW, the Poisons Information Centre can be reached on 13 22 26. Tell the clinician exactly what was taken, when, and whether any other medicine or alcohol was involved.

Call 000 for chest pain, fainting, breathing difficulty, facial or throat swelling, sudden vision or hearing changes, severe headache, or an erection lasting more than four hours. Do not drive yourself in a serious reaction, and do not wait until the next business day to seek emergency care.

Emergency staff need to know that the tablet's contents are uncertain. Reveal all prescription medicines, especially nitrates, riociguat and alpha-blockers, because treatment choices can change. Do not take another ED tablet or use a replacement bought from an informal seller while the exposure is being assessed.

Warning signs and safer ordering habits

No single clue proves counterfeiting, but several weak signals together justify withholding the medicine and checking the seller.

The transaction details provide another set of warning signs:

Treat any strong combination as grounds to stop and ask an Australian pharmacist or the TGA for advice. Even authentic-looking packaging can come from an unauthorised source. For a replacement, use your GP, a community chemist or a reputable telehealth service that supplies through a licensed Australian pharmacy. Sildenafil is not generally subsidised through the PBS, so compare the full price carefully.


If this has happened to you, keep the tablets and paperwork, contact a pharmacist or Healthdirect today, and report the seller to the TGA. If severe symptoms are present after taking a suspect product, call 000. Make the next order through a verified Australian prescription and dispensing pathway rather than trying to judge authenticity from the packet alone.